Jump to content

Plura: citalopram and Effexor withdrawal


Plura

Recommended Posts

  • ChessieCat changed the title to Plura: citalopram and Effexor withdrawal
  • Moderator

Welcome to SA, Plura.

 

I'm sorry you're having these symptoms.  Sleep problems, anxiety and tinnitus are common withdrawal symptoms.  They will lessen with time, but unfortunately it's impossible to predict how long.  Going on and off the drugs so many times and tapering too fast  destabilizes your nervous system, and your brain needs to come back into balance.  Doctors know nothing about withdrawal or tapering.  Time is the greatest healer here.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
To help you understand the symptoms you are experiencing, here is some information on withdrawal.   
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
As you heal, here are some things that might help.  We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
Many members have found the non-drug techniques in the following links helpful in dealing with withdrawal.
 
 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 

 
 
 


 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy